Give Up the Pill Before the Honeymoon?
Q: Would there be any short-term side effects if my fiancée stopped
taking her birth control pills? We are getting married in 11 days. Should she
wait until after the wedding to stop taking them?
Dr. Donnica: The only short term "side effect" that you
might have to worry about is pregnancy! While it has never been proven, many
anecdotal reports suggest that women are more likely to get pregnant immediately
after stopping the Pill. She also probably doesn't want to get her period during
your honeymoon, so she may want to do the math and count up the days from the
time she anticipates stopping the Pill until you return from your honeymoon.
Some women find that they have more PMS-type symptoms the week before their
period when they're off the Pill as well as heavier cramping, heavier periods
and increased acne. The good news is that many women report increased libido
and decreased appetite when they're off the Pill.
Congratulations and good luck!
Donnica Moore, M.D.
Created: 9/6/2003  - Donnica Moore, M.D.